Alert archive / West Virginia / Wind Advisories in 2013

Wind Advisory 2, NWS Charleston, WV

February 11, 201310 counties in West Virginia

NWS Charleston, WV issued this wind advisory at Feb 11, 2013, 2:38 PM EST for 10 counties in West Virginia. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2013, 2:38 PM EST (19:38 UTC)
Expired
Feb 12, 2013, 6:07 AM EST
In force
15 hr
Issued by
NWS Charleston, WV

Counties Barbour County, WV, Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 136 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WWUS71 KRLX 111938
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
238 PM EST MON FEB 11 2013

WVZ011-019-020-028>032-038>040-046-047-120400-
/O.NEW.KRLX.WI.Y.0002.130211T1938Z-130212T1200Z/
TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...
GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
238 PM EST MON FEB 11 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...NOW THROUGH 7 AM EST TUESDAY.

* IMPACTS...SOME POWER OUTAGES MAY OCCUR AS LIMBS FALL ON LINES.
  UNSECURED OBJECTS WILL BE BLOWN ABOUT...AND HIGH PROFILES
  VEHICLES MAY BECOME DIFFICULT TO MANEUVER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
709 
WWUS71 KRLX 120213
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EST MON FEB 11 2013

WVZ011-019-020-028>032-039-040-120315-
/O.CAN.KRLX.WI.Y.0002.000000T0000Z-130212T1200Z/
TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...
GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...
BELINGTON
913 PM EST MON FEB 11 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY.

WIND GUSTS HAVE DIMINISHED THIS EVENING AND WILL CONTINUE TO
DECREASE OVERNIGHT.

$$

WVZ038-046-047-121015-
/O.CON.KRLX.WI.Y.0002.000000T0000Z-130212T1200Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
913 PM EST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

* WINDS...WEST 15 TO 30 MPH MAINLY ABOVE 2500 FEET...WITH GUSTS UP
  TO 50 MPH ON RIDGETOPS.

* TIMING...THROUGH 7 AM EST TUESDAY.

* IMPACTS...SOME POWER OUTAGES MAY OCCUR AS LIMBS FALL ON LINES. 
  UNSECURED OBJECTS WILL BE BLOWN ABOUT...AND HIGH PROFILES 
  VEHICLES MAY BECOME DIFFICULT TO MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
475 
WWUS71 KRLX 120914
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
414 AM EST TUE FEB 12 2013

WVZ038-046-047-121200-
/O.CON.KRLX.WI.Y.0002.000000T0000Z-130212T1200Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
414 AM EST TUE FEB 12 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WINDS...WEST 15 TO 30 MPH MAINLY ABOVE 3000 FEET...WITH GUSTS OF 45
  TO 50 MPH ON RIDGETOPS.

* TIMING...THROUGH 7 AM EST TUESDAY.

* IMPACTS...SOME POWER OUTAGES MAY OCCUR AS LIMBS FALL ON LINES. 
  UNSECURED OBJECTS WILL BE BLOWN ABOUT...AND HIGH PROFILES 
  VEHICLES MAY BECOME DIFFICULT TO MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS PAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TRM
712 
WWUS71 KRLX 121107
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
607 AM EST TUE FEB 12 2013


WVZ038-046-047-121215-
/O.CAN.KRLX.WI.Y.0002.000000T0000Z-130212T1200Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
607 AM EST TUE FEB 12 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY...THAT HAS BEEN IN EFFECT SINCE MONDAY AFTERNOON.

WIND GUSTS HAVE DIMINISHED BELOW 40 MPH ACROSS THE MOUNTAIN RIDGES.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 11, 1:10 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Feb 11, 1:10 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
110 PM EST MON FEB 11 2013

.SYNOPSIS...
COLD FRONT MOVING THROUGH THE AREA WILL BRING GUSTY WINDS TO THE
AREA THIS AFTERNOON AND EVENING. HIGH PRESSURE PASSES TUESDAY.
LOW PRESSURE PASSES TO THE SOUTH WEDNESDAY. MUCH COLDER FOR FRIDAY
AND THE WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
A COLD FRONT IS BRINGING STRONG WINDS TO THE AREA TODAY WITH WINDS
GUSTING CLOSE TO 45 MPH. RIDGES MAY SEE THEIR HIGHEST GUSTS
TONIGHT IN ONGOING COLD ADVECTION. WILL CONTINUE HWO HIGHLIGHT FOR
POSSIBLE ADVISORY CRITERIA GUSTS ON THE RIDGES LATE TODAY INTO
TONIGHT.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
THERMAL TROF AT 925-850 MB PASSING AROUND 12Z TUESDAY.  HAVE THE
LAST OF THE SNOW SHOWERS TUESDAY MORNING...ALONG WITH GUSTY WINDS
STILL OVER THE MOUNTAIN COUNTIES.

LOWERED SKY GRIDS FOR TUESDAY AFTERNOON AND EVENING.  ALSO LOWERED
SOME MIN TEMPERATURES TUESDAY NIGHT ACROSS THE NORTH...WHERE HIGH
AND MID CLOUDS SHOULD BE THINNEST THE LONGEST.

GFS AND NAM STILL MORE VIGOROUS THAN THE ECMWF WITH THE MID/UPPER
LEVEL DISTURBANCE PASSING WEDNESDAY INTO WEDNESDAY EVENING. MOS
GUIDANCE FROM THE NAM AND GFS HAVE MOST LOWLAND MAX TEMPERATURES IN
THE UPPER 40S TO NEAR 50.  WE WILL CONTINUE TO BE COLDER...KEEPING
TEMPERATURES AOA 2500 OR 3000 FEET COLD ENOUGH FOR MOSTLY WET SNOW.
LOW CONFIDENCE ON AMOUNT OF LIQUID WITH THIS FEATURE...BUT WILL ADD
THE MOUNTAIN COUNTIES FM SW VA THROUGH RANDOLPH FOR THE POSSIBILITY
OF ELEVATION VARIED SNOW ACCUMULATIONS THAT MAY LEAD TO AT LEAST
WINTER WX ADVISORIES. THE DURATION AND COVERAGE OF SLEET DID NOT
LOOK SIGNIFICANT ENOUGH TO INCLUDE AT THIS DISTANCE IN TIME.

DRIES OUT AGAIN FOR THURSDAY...NO MAJOR CHANGES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
STILL SOME DISCREPANCIES WITH MIDWEEK SYS. WILL STAY CLOSE TO PREV
FCST WHICH IS SIMILAR TO GFS SOLUTION THAT HAS BEEN SHOWN FOR
SEVERAL DAYS NOW. BY WED NIGHT UPR TROF MOVES THRU WITH INVERTED
SFC TROF MOVING E OF AREA. THIS SHOULD ALLOW LINGERING PCPN TO
CHANGE OVER TO SHSN BEFORE ENDING ACROSS THE LOWLANDS AND LWR
ELEVATIONS IN MTNS...WITH HIGHER ELEVATIONS STILL SN. WILL ALLOW FOR
UP TO AN INCH IN ABV 3KFT BEFORE WINDING DOWN AFTER 06Z THU.
CLEARING AND DRY FOR THU BEFORE A WEAK FRONT MOVES THRU. MOISTURE
LACKING...WARRANTING ONLY SCHC POPS ACROSS SE OH AND N WV.
SIGNIFICANT TROF AMPLIFICATION OVER EASTERN CONUS HEADING INTO
WEEKEND...WHICH WILL USHER IN A SHOT OF MODIFIED ARCTIC AIR ALONG
WITH SHSN.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS ACROSS THE AREA...BUT GUSTY WINDS ARE THE MAIN
CONCERN WITH KCRW REPORTING A 40 KT GUST AT 18Z. WINDS WILL SLOWLY
DIE DOWN TO 5 TO 10 KT BY 12Z TUE MORNING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH.

ALTERNATE SCENARIOS: GUSTY WINDS WILL FLUCTUATE IN SPEED AND
DIRECTION THIS AFTERNOON INTO TONIGHT. HIGH CLOUDS MAY FILL IN A
LITTLE MORE OF THE SKY THAN PREVIOUSLY THOUGHT AS THE SYSTEM WRAPS
UP OVER WV.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z TUESDAY...
NO CONCERNS AT THE MOMENT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/TRM/JW
NEAR TERM...TRM
SHORT TERM...KTB
LONG TERM...30
AVIATION...JW
Hazardous weather outlook, Feb 11, 3:59 AM EST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
359 AM EST MON FEB 11 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
120900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
359 AM EST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ038-046-047-120900-
WEBSTER-POCAHONTAS-RANDOLPH-
359 AM EST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WINDS WILL INCREASE THIS AFTERNOON. STRONG WEST TO SOUTHWEST
WINDS MAY GUST TO AROUND 45 MPH MONDAY INTO MONDAY NIGHT. THIS IS
MOST LIKELY ON THE RIDGES. IF CONFIDENCE INCREASES FOR GUSTS
GREATER THAN 45 MPH...THEN A WIND ADVISORY WOULD BE NEEDED FOR THE
APPROPRIATE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN ELEVATION BASED ACCUMULATING SNOW IS POSSIBLE WEDNESDAY INTO
WEDNESDAY NIGHT. WINTER WEATHER ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>037-039-040-120900-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-
BARBOUR-
359 AM EST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN ELEVATION BASED ACCUMULATING SNOW IS POSSIBLE WEDNESDAY INTO
WEDNESDAY NIGHT. WINTER WEATHER ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in West Virginia, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.